• question-icon

    Suggest dosage for Effexor XR

default
Posted on Sat, 5 Aug 2017 in Medicines and Side Effects
Question: I've been on effexor xr, for three to four months now. I take it in the morning. Could it still be making me tired in the afternoon?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 22 minutes later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

If it has been 3-4 months that you have been taking an antidepressant and still feeling fatigued from it, then it is unlikely that this side effect will resolve for you.

If the fatigue started when you began the Effexor XR, then it is most likely due to this medication. However, if you had fatigue before that, it could be from poor sleep quality, depression, anemia or thyroid problems for example.

So if it started with the Effexor and has continued, it's time to discuss this with your doctor. Sometimes switching to taking at night time is all that is needed, but you may need a different antidepressant entirely. Bupropion (Wellbutrin) is non-sedating, and some of the SSRIs such as Escitalopram (Lexapro) might be less sedating for you.

I recommend at this point talking with your doctor to either make adjustments with the Effexor or to consider switching to a different medication.

I hope this information helps. Please let me know if I can provide further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 14 minutes later
yeah I've been suffering from depression and health anxiety due to a cancer scare back in February. That's why I was started on the effexor. They say they did a ct of my abdomen and pelvic area and said that I didn't have cancer. They also did a cystocopy, and a Spa test. In my mind I feel they missed something. Every little ache or symptom I have , I run to the doctor. Should I trust them?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 21 minutes later
Brief Answer:
Questions for you

Detailed Answer:
What was the cancer scare - i.e. what was the reason all of these tests were done?

And what type of doctors evaluated you ( what were their specialties)?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 3 minutes later
my regular doctor and urologist
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 minute later
Brief Answer:
Questions for you

Detailed Answer:
What symptoms were you having that warranted this extensive work-up?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 7 minutes later
They found blood microscopic in my urine.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 31 minutes later
Brief Answer:
Information

Detailed Answer:
If a PSA, cystoscopy, and CTs of the pelvis were done, that is the standard evaluation for microscopic hematuria in an adult.

Cancer causes microscopic hematuria in less than 5% of cases, and in the majority of cases, no medical cause is ever identified. It can happen even from running or other vigorous physical activity in some people.

I'm including a link to an article on the evaluation of microscopic hematuria. It won't show up as a blue link, so you have to copy and paste it into your address bar.

But as you will see from the article, your work up was thorough, and therefore no need to worry.

Here it is: http://www.aafp.org/afp/2013/1201/p747.html
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 3 minutes later
one last thing. would the CT scan of my abdomen and pelvic area show any abnormalities in my other organs?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 4 minutes later
Brief Answer:
Yes it shows the tissues in detail.

Detailed Answer:
It should, particularly if it included contrast material (oral/IV).
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 1 minute later
it did. thanks for your help. Hopefully I can put my fears to rest.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 27 minutes later
Brief Answer:
Your welcome -

Detailed Answer:
Yes, you do not have to worry as you had a very thorough evaluation, cystoscopy looks at the bladder directly, and CTs are very detailed of the areas that can't be looked at directly with a scope. So you are clear.

I'll leave this information from the XXXXXXX Urological Association about follow up after negative work up. Basically have a urinalysis done once a year for two years. That's all.

"After a negative urologic workup, yearly urinalysis is recommended in patients with persistent asymptomatic microhematuria, although they may be discontinued after two consecutive negative results. A repeat evaluation within three to five years should be considered in patients with persistent or recurrent asymptomatic microhematuria after an initial negative urologic workup."

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 3 minutes later
thanks for your words of encouragement!
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 5 minutes later
Brief Answer:
Your welcome

Detailed Answer:
Your welcome!

Best regards,
Bonnie Berger-Durnbaugh, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3136 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Bupropion

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

HI ,
i'm 27 years old,i did varicocele surgery 2 years ago and i went through panic attack that let me take prozac and xanax for 19 years by Dr...

doctor1 MD

I have been injecting in my left top part of my hand all day. Wellbutrin XR 150 mgs. I have injected maybe 14 throughout the day and I have no...

doctor1 MD

I have recently moved from Minnesota to Arizona. I have a history of ankle swelling, along with tingling and sharp shooting pains in my feet. My...

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors...

doctor1 MD

I’ve taken Vyvanse 70 mg for adult ADD for several years. I’d like to go off of the medication because my high deductible plan. I can manage me...

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so ,...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bonnie Berger-Durnbaugh
  • Q - Suggest treatment for chronic hip/pelvic pain

  • Q - What causes coughing, sneezing, headaches and watery eyes?

  • Q - Suggest treatment for post nasal drainage and runny nose

  • Q - What causes foul body odor and overactive bladder while taking Trospium?

  • Q - What causes pain near the navel area?

  • Q - What causes joints pain with welts and teeth problems?

  • Q - Suggest remedy for drainage at back of throat and vomiting sensation

  • Q - Suggest treatment for pain under the clavicle

  • Q - Suggest medication for ADHD

  • Q - Suggest medication for bloating in a person with history of colitis

backtotop2